user-profile-image

Personal details

Username

Lowdown580



Contraception


Reviews


Lowdown user
39 years old
16. Nov. 21

Context: I was put on Loestrin in 2014 as an attempt at controlling my endometriosis. I'd had a tubal ligation a few months prior so wasn't using it for birth control. Within a month of starting it I wound up in the ER with severe abdominal pain. When I say severe I mean it felt like a cross between gallstone attack and labor pain. A CT scan showed that my small intestine was severely inflamed and the docs said it looked like Crohn's disease. I was given antibiotics, steroids, potassium, and pain meds and it started to get better. Two weeks later I was back in the ER again with the same symptoms and was asked if I had recently made any changes to my diet or taken anything new that could have caused it. I never even suspected it could be the pill until I realized that was the only change I'd recently made. I stopped taking it and started researching and found that there is a link between hormonal birth control pills and intestinal issues and Crohn's. My gyno said it was a very rare side effect and agreed I shouldn't take it anymore. Lo and behold, I don't have Crohn's and haven't had any issues since, nor have I bothered with trying to control my endometriosis with any kind of hormonal birth control after such a miserable experience. It's just not worth it.